# SDR 2017FA0000280

- Difficulty date: June 26, 2017
- Submitted: July 11, 2017
- Operation: General aviation
- Aircraft: N35MS
- Make and model: Beech 35BEECH
- Aircraft serial: D7637
- Aircraft time: 5,576 hours, 5,000 cycles
- Engine: Cont IO520BA
- Engine time: 142 hours, 100 cycles
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: S6RN205
- Part serial: E14KA047R
- Condition: Faulty
- Location: Engine
- Part time: 142 hours, 100 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

WHILE IN FLIGHT, THE TACH SHOWED THE RIGHT MAG GOING OUT OF SYNC WITH LEFT FOR BRIEF MOMENTS.  THE TACH INDICATION WOULD SCROLL DOWN AND BACK UP DURING THESE BRIEF EVENTS.  THE ENGINE CONTINUED TO RUN SMOOTH AND AT A CONSTANT RPM.  ON THE GROUND, A MAG CHECK SHOWED MIX RESULTS FOR THE RIGHT MAG FROM TOTAL FAILURE TO ACCEPTABLE TO A ROUGH DROP.  THE REBUILT ZERO TIME ENGINE WAS INSTALLED 2 ½ YEARS AGO.  THE ENGINE AND MAG HAVE ACCUMULATED 142HR.  NEXT OPENED THE RIGHT MAG.  THE SCREW FOR THE CAM WAS BACKED OUT.  THE SCREW FOR SETTING THE POINT CLEARANCE WAS LOOSE CAUSING IT TO BOUNCE AROUND.  RESET THESE TWO ITEMS AND THE MAG CHECK IS GOOD.
